# SDR CA090122009

- Difficulty date: December 16, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 13,660 hours
- Engine: Allsn 250C20B
- System (JASC): 2810 · Fuel Storage
- Part: Support Tube
- Part number: 206031301121
- Condition: Cracked
- Location: Support Structur
- Part time: 13,660 hours
- Component: Airframe, Bell, 206BIII
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A FUEL CELL CHANGE (DUE TO FUEL SEEPAGE), A SMALL CRACK WAS FOUND IN THE AFT CROSSTUBE SUPPORT STRUCTURE, ON THE RT SIDE OF THE AIRCRAFT. THE LOCATION OF THE CRACK WAS AT THE FWD BOTTOM RIVET OF THE CROSSTUBE SUPPORT.  THE CRACK WAS APPROXIMATELY 1/4 INCH IN LENGTH.  THIS AREA IS SUSCEPTIBLE TO CRACKS BECAUSE OF THE LOADING ON THIS AREA.  THE MANUFACTURER HAS INCREASED THE WALL THICKNESS OF THE SUPPORT STRUCTURE IN THIS AREA, WITH THEIR REPLACEMENT PARTS.  THE SUPPORT STRUCTURE WAS REPLACED WITH THE NEW BEEFIER PARTS, AND RETURNED TO SERVICE.  IT WAS NOTED THAT THE CRACK COULD NOT BE SEEN FROM THE OUTSIDE, AND THAT ANOTHER CRACK WAS ALSO FOUND ON ANOTHER PIECE OF THE STRUCTURE, WHICH COULD NOT BE SEEN AS WELL.  IT WAS ONLY WHEN THE FUEL CELL WAS REMOVED, THAT YOU COULD SEE THE CRACK STARTING FROM THE RIVET.
